The Lupus Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
20 Posts
Discussion Starter #1
Back from UVA the rhemy said from biopsy i do have cutaneous lupus she took 14 tubes of blood she said she does not think i have any other kind of lupus that afects the muscles and joints but the first thing she did was say i need took off my bloodpressure medication Atenolol that I have been on for 25 years She said i needed to see a hemotoligist for the brusing that people do not bruise with lupus she only told me this after she went out and looked at the stuff i had mailed her 2 weeks before my appt she told me to go to my local derm. for treatment for the cutaneous lupus on my face she would send the results to my primary care doctor she put me on ultram this doctor had no good bed side manner i told my husband from what i have read i think it is the atenolol making me feel and hurt like this the doctor said it could be but she would not say drug induced lupus :hehe:
 

·
Registered
Joined
·
1,999 Posts
Hi Adeline,
I take exception that lupus patients do not bruise. I have a uncommon problem with my clotting that is sometimes seen in sle, but not as often as the reverse. My platelets do not function normally and they don't hold a clot easily. I was diagnosed with this at the Seattle Blood Center/Blood Bank. A hematologist was the one who ordered the testing and after research, found that this is a reverse of what is the more normal clotting issue. I have always bruised and bled more than normal. :rolleyes:

I've also known several people who had both systemic and cutaneous lupus. So, if you are thinking there is more to it than just the skin, pursue it.

My own opinion about doctors is that if I am not comfortable with him/her, I fire them and interview for another. I interview the doctor. We are in this together and if I am not secure in the relationship, then I hit the road. Fortunately, I haven't had to do it much, but trust me, I don't hesitate any more.

Good luck with your journey with c/sle. We are here and will help you any way we can.
Sally
 

·
Registered
Joined
·
20 Posts
Discussion Starter #3
what medication does a derm. give you for cutaneous lupus to start have to get appt with hemot. I think she just did not tell me it was DILE but the first thing she did was take me off my Atenolol i guess she just did not want to say anything has anyone on here taken Ultram and does it work ....:sad:
 

·
Registered
Joined
·
15,684 Posts
Hi adeline :)

This doc seems lacking in people skills that's for sure. She also is making a sweeping statement about lupus not causing bruising (although sometimes in lay terms that means let's check out other reasons for it :wink2: first). It would be much better if they just stated that though :mad:

I guess the first step is I would want to see the results of those tests she took, they should be back pretty soon, depending on which tests they were. I would take it from there.

Docs will often not arrive at any sort of diagnosis until all other reasons for the symptoms have been ruled out and there is supporting blood/biopsy proof. I have no idea whether a patient who has drug induced lupus would have a positive skin biopsy. What has she replaced the atenenol with?

One of the side effects of Atenolol can be easy bruising, but there are many many other causes for it too, various lupus related ones too.

Let us know how the results come back and we will try and help you from there.

love
Lily
 

·
Registered
Joined
·
4,968 Posts
Hi Adaline,

My friend had cutaneous vasculitis and was given prednisone, 60mg daily then he tapered down to 40mg then 20mg and now he is done the medicine.

He was also given a steriod cream that he used as well.

How is your vasculitis doing now?

I hope your doing better.:wink2::wink2::wink2:
 

·
Registered
Joined
·
15,684 Posts
Hi again adaline,

You might like to ask a seperate question in the medications section about the Ultram. I know we have some members on it.

The normal treatment for cutaneous lupus (and by this I am only guessing they mean SCLE subacute cutaneous lupus erythematosus) is Plaquenil. If that doesn't help all the symptoms and control the disease they can add other meds. Plaquenil does not work quickly though, it can take 3-6 months occassionally up to 9, to start controlling the disease. In the mean time they usually also have us on some kind of anti-inflammatory if you can take them, otherwise another pain med such as you have been given. They might also give a short course of pred if things are quite bad.

Here's a bit more info on SCLE, there are several pages so don't forget to click on the next button, bottom right, once you have finished reading Page 1.

http://emedicine.medscape.com/article/1065657-overview

Hope this helps,

love
Lily
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
adaline,
It sounds like you had a trying time with the doctor. I would of thought she would of read what you sent before she walked in the room at least right. I know doctors are busy but we are people with feeling and sometimes I won't if they remember that at all. I do hope the ultram helps with the pain. Hoping you feel better soon.
 
1 - 7 of 7 Posts
Top